Alert archive / Utah / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 12, NWS Salt Lake City, UT

June 9, 2004Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 9, 2004, 10:30 PM MDT for Tooele County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2004, 10:30 PM MDT (04:30 UTC)
Expired
Jun 9, 2004, 11:00 PM MDT
In force
30 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 94 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2004-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2004-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2736 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS55 KSLC 100430
SVRSLC
UTC045-100500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 PM MDT WED JUN 9 2004

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TOOELE COUNTY IN UTAH
  THIS INCLUDES THE CITY OF DUGWAY

* UNTIL 1100 PM MDT

* AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHEAST OF KNOLLS...OR ABOUT 41     
  MILES NORTHWEST OF GRANTSVILLE...MOVING EAST AT 20 MPH. THIS       
  THUNDERSTORM IS PRODUCING WIND GUST TO 70 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4076 11340 4016 11331 4024 11242 4077 11257

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:55 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 9, 8:55 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT WED JUN 9 2004

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA TONIGHT
AND THURSDAY. HIGH PRESSURE WILL SLOWLY BUILD INTO THE AREA FOR THE
WEEKEND.

&&

.DISCUSSION...MORE UPDATES COMING AS THE SEVERE WEATHER ASSOCIATED
WITH THIS STORM WINDS DOWN. SEVERE THUNDERSTORM WATCH BOX HAS BEEN
CANCELED FOR IDAHO. STILL GETTING AN OCCASIONAL GUST OVER 60 MPH
THIS EVENING MAINLY DUGWAY AREA. WILL BEGIN PARING DOWN WARNINGS AND
ADVISORIES NEXT FEW HOURS. REST OF THE FORECAST LOOKS GOOD SO ONLY
SHORT TERM UPDATES COMING TO PUBLIC AND FIRE WEATHER PRODUCTS AS

&&

.SLC WATCHES/WARNINGS/ADVISORIES...

UT...FIRE WEATHER WARNINGS THROUGH THIS EVENING. SEE
     SLCRFWSLC FOR DETAILS.
  ...HIGH WIND WARNING SOUTHWEST UTAH...WEST CENTRAL UTAH AND TOOELE
     VALLEY AND SALT FLATS TO 10 PM.
  ...WIND ADVISORY WASATCH FRONT...CENTRAL SOUTHWEST AND
     NORTHEAST MOUNTAINS...WEST DESERTS AND SOUTHERN AND
     EASTERN UTAH THIS EVENING...SEE SLCNPWSLC FOR DETAILS.
ID...NONE.
WY...NONE.

&&

GIBSON
Hazardous weather outlook, Jun 9, 9:00 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MDT WED JUN 9 2004

UTZ001>021-WYZ021-101200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST
CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
900 PM MDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS
OF UTAH...AND EXTREME SOUTHWEST WYOMING.

.DAY ONE... TODAY

STRONG SOUTH WINDS ARE EXPECTED OVER MUCH OF THE FORECAST
AREA. THE STRONGEST WINDS WILL BE OVER THE WESTERN DESERTS AND COULD
BE LOCALLY DAMAGING. THESE WINDS COMBINED WITH VERY LOW RELATIVE
HUMIDITY AND CRITICALLY DRY FUELS WILL ALSO CREATE SEVERE FIRE
WEATHER CONDITIONS ACROSS NORTHWEST...CENTRAL AND SOUTHERN UTAH
AND THE WESTERN UINTA BASIN. WIND AND FIRE WEATHER WARNINGS HAVE BEEN
ISSUED. SEE SLCNPWSLC AND SLCRFWSLC FOR DETAILS EXCEPT DENRFWGJT FOR
THE UINTA BASIN PORTION.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 5:06 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
506 PM MDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     MONTPELIER              42.32N 111.30W
06/09/2004  70 MPH           BEAR LAKE          ID   PUBLIC

&&

AOT
Local storm report, Jun 9, 5:31 PM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
531 PM MDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND GST ST. GEORGE              37.08N 113.58W
06/09/2004  60 MPH           WASHINGTON         UT   AWOS

&&

CVG
Local storm report, Jun 9, 5:55 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
555 PM MDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     STOCKTON                40.45N 112.36W
06/09/2004  65 MPH           TOOELE             UT   MESONET

0530 PM     TSTM WND GST     ERDA                    40.59N 112.32W
06/09/2004  59 MPH           TOOELE             UT   MESONET

&&

CVG
Local storm report, Jun 9, 7:13 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
713 PM MDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND GST DUGWAY                  40.23N 112.75W
06/09/2004  65 MPH           TOOELE             UT   MESONET

            WHITE SAGE STATION

&&

CVG
Special weather statement, Jun 9, 8:30 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
830 PM MDT WED JUN 9 2004

IDZ024-025-100245-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
830 PM MDT WED JUN 9 2004

...SEVERE THUNDERSTORMS WATCH FOR SOUTHEAST IDAHO CANCELED...

THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER FOR PORTIONS OF SOUTHERN
IDAHO HAS BEEN CANCELED. SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA TONIGHT BUT SEVERE THUNDERSTORMS ARE NOT
EXPECTED.
Local storm report, Jun 9, 8:42 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
842 PM MDT WED JUN 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 PM     NON-TSTM WND GST DUGWAY                  40.23N 112.75W
06/09/2004  66 MPH           TOOELE             UT   MESONET

            CAUSEWAY MESONET SITE NEAR CALLAO

&&

CVG

Nearby

Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.